Okay it is 4:42am... Since 6pm I have not been able to get above 70 mg/dL (3.8 mmo/l) I have tried everything (expect glucagon) including taking my pump off for 3 hours... I called my Endo and he said just to keep eating/drinking!!!! YOU CAN ONLY EAT SO MUCH! So what should I do?!?!? My dad and I talked about going to the ER today... we live about 2 hours from the ER my Endo is at... But I don't know if i want to do that. I am just tired, full, and a little pissed off!

WHAT DO YOU THINK?!?!?

Tags: doctor, dr, endo, er, low

Views: 29

Reply to This

Replies to This Discussion

Dear Emily. I am type who knows what and my liver spews out prodigious amount of glucose so uncontrollable highs in the 200's I know well. My dental hygenist told me of her friend ( a type 1) having a low situation nearly word for word with you description. When this happened she had to eat several plates of pasta no grease to make the dissolution fast or a half a loaf of bread no butter. To me this sounds unbelievable as my blood sugar would head to 500 without 30 units of insulin. But she said it was God's truth. Maybe a glucagon kit in your case as an added protection is a good idea.
wow that's insane, perhaps check and see if your meter is working properly, if you have cut back the insulin, eating and you're still low maybe that visit to the ER would be worthwhile!
Emily. Sorry to hear about this. It happens to me once in a while but much less now that I am on a pump. It's possible, if you are exercising, skipping meals, maybe your basal is just a tad too much, to empty your liver of glucose. once that happens, all the carbs you will eat will go to "recharge" your liver.

Suspending your pump was your best bet. I don't know what you were eating but this is one time a good old regular coke will help do the trick. When this happens to me I use glucose tabs plus fruit. Mixed carbs (with protien or fats) will really mess you up because it will only slow down absorption. Alcohol could knock you on your a$$ too because it really slows down glucose absorption.

oh yea, your glucagon kit will not work, because that injection only causes your liver to dump. if there's nothing to dump it won't help at all.

Hope you are feeling better!.
Dear Joe. You are 100% right glucagon idea is useless when there is nothing to dump. This is the beauty of this web site that people can correct my lack of clear thinking.
Do what you think is best for you. If you think going to the ER will help then go. I am not on the pump anymore but, I do have at times at least once a month where my b/s stay low all day and yes, You wander how much more can you eat! Have you tried Honey, Juices and if it drops too low get that Glucagon shot out and use it. The only thing about it is that I heard it does make you feel a little sick.
You may want to have that pump checked out and see if it is releasing more insulin than it supose to, it may be defective?
I do hope you get to feeling better without going over board with the blood sugar trying to get it up.
A friend of mine had this problem and went to the ER. It turned out he had a stomach virus that wasn't allowing his food to digest properly and so he had all this insulin in his system. They ended up giving his glucose through IV until his numbers stablized. He went home after that and just checked every couple of hours and was real careful about food and insulin for a while.
Wow, I had a difficult situation like this at the beggining of december. Everynight after dinner for about a week (I was low-ish through the day, but only bad after dinner) I would drop. FAST. I couldn't get my BS over 50 for a full hour. Even after eating over 100g fast acting carbs!! (OJ, glucose tabs, you name it. Oh- and I had disconnected from my pump for over an hour!!) talk about scary! I had to use my glucagon shot 3 times that week. Mine happened after I had been sick and not eating much for a few days. The best explanation I can come up with for my situation (I still have no real understanding of why it happened) was that since I had not been eating much beforehand I didn't have enough glycogen stored.?
What I ended up doing was lowering my basal rates and carb ratios and really testing alot. (one day 29 tests!!) Eventually after another week or so, my basals have creeped back up to what they were before. But my carb ratio after noon has stayed at the lower setting.
Which pump do you have? I know minimed has a 24hour helpline that you can call to make sure everything's working properly. I had to call a few times during that week. They helped me run diagnostic tests to make sure it wasn't the pump.
Have you had any changes to your routine lately? more exercise? been sick? eaten less? I know that any of those can raise your insulin sensitivity. Best of luck to you and be careful!!
This is so ironic. A few weeks ago I had a bad 24 hour stomach flu. I vomited twice and was done. The next day, my bloodsugars were low the whole day, regardless of what I ate. I had to disconnect my pump for a few hours, too. I actually joked that it was like I didn't have diabetes anymore. I was ranging between 50-90 for a full day and 1/2. Now my bloodsugars are back to normal (well high is my normal). I always wondered why that happened. I felt like I puked the diabetes out of my system...weird. I am curious about the relationship between glycogen, the liver, the body and how we as diabetics respond. If anyone can explain it, I would really appreciate it. Thanks. Good luck Emily. I hope you're doing OK.
My daugther is has Type 1 Diabetes, and when she is sick with a stomach bug, her blood sugars are often low. Then, when she begins to feel better her blood sugars jump all over the place. I have found -- regardless of whether she is sick -- that she needs to be well-hydrated for her blood sugars to be the most stable. Our Dr. told us that insulin absorption is irregular when a person is dehydrated, as is typically the case when sick with a stomach flu.
try to put pure sugar under your tongue,or icing or something like that
When my sugars are uncontrollaby low I just suspend the insulin delivery on my pump for a couple hours. Apparently you've been doing that. Normally when this happens to me it's after I've had a vaccination or are coming down with something. Try and ride this thing out. Drink Orange Juice!!!
UPDATE!

When I went to work I told one of the firefighter what was happening. We decided to do D50 which got me up to about 200 then did D10 over an hour. Worked like a charm. I have been check in around 120 the rest of the day. I have no idea what was going on. None of our paramedics or our nurse could figure it out. My meters were working properly (I have 3 and I used the one at the station too) So there is no telling. Another lovely day of Type 1 Diabetes

RSS

Advertisement



REsources

From the Diabetes Hands Foundation blog...

#MedicareCoverCGM Panel Discussion

If you follow the diabetes online community, you know that #MedicareCoverCGM is a big deal. We have continued to raise awareness on #MedicareCoverCGM because we believe that ALL people living with diabetes should have access to continuous glucose monitors (CGM). With Read on! →

#WalkWithD: Making MORE Sense of Diabetes

  A few years ago, we at Diabetes Hands Foundation reached out to the members on TuDiabetes and asked them to share their perspective of life with diabetes through one of the five senses, as part of an initiative called Read on! →

Diabetes Hands Foundation Team

DHF TEAM

Manny Hernandez
(Co-Founder, Editor, has LADA)

Emily Coles
(Head of Communities, has type 1)

Mila Ferrer
(EsTuDiabetes Community Manager, mother of a child with type 1)

Mike Lawson
(Head of Experience, has type 1)

Corinna Cornejo
(Development Manager, has type 2)

Desiree Johnson  (Administrative and Programs Assistant, has type 1)


DHF VOLUNTEERS


Lead Administrator

Bradford (has type 1)


Administrators

Lorraine (mother of type 1)
Marie B (has type 1)

Brian (bsc) (has type 2)

Gary (has type 2)

David (dns) (type 2)

 

LIKE us on Facebook

Spread the word

Loading…

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information: verify here.

© 2014   A community of people touched by diabetes, run by the Diabetes Hands Foundation.

Badges  |  Contact Us  |  Terms of Service